It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-16-2003, 10:41 AM   #1
Junior Member
(female)
 
Join Date: Jan 2002
Posts: 37
blackcatinthesky HB User
Post Zoloft and bruising

Since starting zoloft Ive been bruising VERY easily. my arms are covered with them, I have many welts, and I dont remember banging into things... they just kind of appear. Im wondering what thats all about. Anyone experience anything like that?

 
Old 01-16-2003, 10:53 AM   #2
Inactive
 
Join Date: Nov 2000
Location: San Francisco CA US
Posts: 152
Kathrin HB User
Post

I started noticing more bruises after being on Prozac for a while, after I had raised the dose from 20 to 40 mgs. I got really scared, fearing that I would have to stop the med (that was working wonderfully)... I called my PDoc and he did some calling around, I think he even called poison control or something, and said that it appears to happen to a minority of people.

If you do research on the web, you will find some mentioning of this too, enter ssris and bruising into a search engine, you will probably find some info... I remember somewhere it was even listed as one of the common side effects, together with the tip to avoid aspirin.

My bruising never got so bad that my whole arms were covered with bruises, but I had quite a few of them, it seemed at all times. I stopped taking aspirin for headaches and switched to tylenol, and that helped. (I tried it out one time, taking an aspirin, and immediately I had a bruise again!!!!!)

In my case I could stay on the prozac, fortunately.

I would talk to your doc, ok?

Kathrin

 
Sponsors Lightbulb
   
Old 01-16-2003, 10:56 AM   #3
Junior Member
(female)
 
Join Date: Jan 2002
Posts: 37
blackcatinthesky HB User
Post

I did talk to him, he said it may be a reaction to the meds. He is giving me one weeks worth more and then I have an appt, he will check out my blood. He said he didnt find anything about bruising and zoloft... but I have heard that antianxiety meds can cause blood to thin. I also heard that about aspirin, unfortunately its the only thing that helps me headaches!

 
Old 01-24-2003, 10:04 AM   #4
Senior Member
 
Join Date: May 2002
Posts: 184
Amosquito HB User
Post

Kathrin:

Did you find another med that you *could* take after having to go off the Prozac? Which one?


Quote:
Originally posted by Kathrin:
I started noticing more bruises after being on Prozac for a while, after I had raised the dose from 20 to 40 mgs. I got really scared, fearing that I would have to stop the med (that was working wonderfully)... I called my PDoc and he did some calling around, I think he even called poison control or something, and said that it appears to happen to a minority of people.

If you do research on the web, you will find some mentioning of this too, enter ssris and bruising into a search engine, you will probably find some info... I remember somewhere it was even listed as one of the common side effects, together with the tip to avoid aspirin.

My bruising never got so bad that my whole arms were covered with bruises, but I had quite a few of them, it seemed at all times. I stopped taking aspirin for headaches and switched to tylenol, and that helped. (I tried it out one time, taking an aspirin, and immediately I had a bruise again!!!!!)

In my case I could stay on the prozac, fortunately.

I would talk to your doc, ok?

Kathrin

 
Old 01-25-2003, 05:25 PM   #5
Newbie
 
Join Date: Jan 2003
Location: MA
Posts: 4
PrettyInPink1123 HB User
Post

i had HORRIBLE bruising from paxil....believe it or not, from the sound of it, mine was actually worse i think...so don't worry. i just woke up one day and both my legs were covered from thigh to ankles in bruises. and i mean COVERED...you couldn't even see leg color..my entire legs were like different shades of blues...and at the time I was an otherwise healthy, average weight (a little underweight actually) 17 yr old..so i definitiely had no reason to have this sort of bruising on my legs. it was horrible..do yours hurt? because i couldnt even walk...so much pain. my pdoc said that he never heard of paxil doing that, but my crazy dad did research on it and found out that it actually is an extremely rare side effect...since they are both SSRIs...it is probably the same thing. i stopped it, and my bruises went away. Hang in there.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Inhaled corticosteroids and bruising nscrbug Asthma 3 03-12-2008 03:48 PM
Question re Bruising HELP jessemom Reflex Sympathetic Dystrophy (RSD) (CRPS) 4 07-17-2006 08:17 AM
Bruising from surgery mollyann Thyroid Disorders 3 06-07-2006 03:07 PM
Bruising? MarlaP Thyroid Disorders 10 05-08-2006 03:01 PM
Forteo.....and bruising...question ThinBones Osteoporosis 19 12-15-2005 02:42 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (78), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), rosequartz (9), blessed824 (9), jennybyc (9), cuddles1 (9)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 04:38 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!